Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Muscle relaxer making my joints stiff

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:25 AM in Chronic Pain
Hello everyone,
Today is the first time ever i was prescribed a muscle relaxer, believe it or not. I thought that is what they try first before other meds.. lol . Its called SKELAXIN its suppose to not make you sleepy, I csn feel it work cause my body feels light and flushed. its my second dose today, i noticed since a few hours after the first dose my joints are really stiff, my lower back [hips] and my neck and shoulders, anyone else experience this with muscle relaxers.? im thinking maybe my body is so use to be in a muscle spasm maybe its relaxing the muscles and making my joints expand and feel achy, I have severe straightening of the neck due to muscle spasms, same with my lower back and sciatica.

Thanks,
Dawn
advertisement

Comments

  • are right. You have probably been having such bad spasms that your body is finally relaxing and it is sore from being so tight. This has happened to me. Give it a few days of rest and I bet it will get better.
  • do not stop using caps to type if it helps you see better and you can be more relaxed doing it. Unless you are saying mean and hateful things in caps, I do not think that anyone will think that you are yelling. There is so little that helps us if you found something that does, don't stop.
    PS My vision is so bad that I can actually read your posts easier! lol
  • Hi Dawn1068,

    I have tried Magnesium Calcium combination, it is a tablet I take once a day. I am an RN and I used to work in a hospital in LA, California. One of the neurosurgeons suggested that I take that as a supplement. He said it is good for the muscle spasms. I have been taking it since 5 yrs ago. The pain I have is tolerable, but once a year, I get a flare up, wrong twist or wrong turn, and I am bed bound. As in I am in bed lying down straight body, can't turn on either side and not able to stand/walk without the excruciating pain. What I do if that happens, which the neurologist told me to do is just to stay in bed for one whole day and let your body recup.
    I am new here and I find so much relief knowing I am not alone in this boat.

    Goodluck to you and hope to be one of your buddies.

    Honeybee
  • Welcome,

    And thank you for the advice. I sure will give it a try. I dont know whats worst the muscle spasm or the numbness that comes along with them for me. I think the numbness scares me because i have PANIC ATTACK DISORDER,

    So even though i know i have nerve compression that i was just told was healing that the cervical disc herniation is healing. [my body is reabsorbing the disc material] so its strinking.

    But i dont understand why i still have numbness. It seems no one can answer why i have numbness on and off for the past few years on my left side of my face. i can deal with the hand and finger numbness due to the herniations for sure in my left arm and hand, and the sciatica and numbness in lil toes and leg, foot, but darn face numbness throws me in painic all the time...

    Im a smoker and i always think im having a stroke. worry wort i am..lol. I dont know why i havent been asked to do an emg yet cause alot of people asked me why i didnt have one yet.. good question.. i am gonna request one from my pc doc.If you need me feel free to PM me anytime.

    DAWN
  • DAWN! I HAD THE SAME THING!!!!!!!!!!!!! I was in really bad shape with Skelaxin. Al of a sudden my wrists, knees and ankles started to hurt. Then it went all thru my fingers and up my forearms. My hands curled up. I couldnt even lift my coffee pot just after 4 days on it. IT WAS AWEFUL!!!!!! Within 24 hours of stopping the med I was getting better.
advertisement
This discussion has been closed.
Sign In or Register to comment.